Nebraska, 2005

Hail in Nebraska, September 5, 2005

September 5, 2005 · NWS GID · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 5, 2:22 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 5, 2:22 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
322 AM CDT MON SEP 5 2005

.DISCUSSION...KUEX WSR-88D THIS MORNING CONTINUES TO SHOW SHOWERS
AND THUNDERSTORMS MOVING ACROSS THE FORECAST AREA.  THESE ARE BEING
DRIVEN BY ISENTROPIC LIFT WHICH CAN BE FOUND ON THE 310K SFC ALONG
WITH A STRONG LOW LEVEL JET. THE ISENTROPIC LIFT IS EXPECTED TO SHIFT
EAST EARLY THIS MORNING AS THE LOW LEVEL JET TURNS SOUTHWEST. THIS
SHOULD BRING AN END TO THE RAIN THIS MORNING.

MORE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT
ALONG A PRE-FRONTAL TROUGH THAT IS EXPECTED TO PUSH INTO WESTERN
NEBRASKA. AN INSTABILITY AXIS IS EXPECTED TO SET UP ACROSS WESTERN
PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON...HOWEVER THE
BETTER RAIN CHANCES INITIALLY APPEAR TO RESIDE WEST OF THE AREA IN THE REGION
OF STRONGER LOW LEVEL CONVERGENCE IN THE VICINITY OF SURFACE
BOUNDARY.  IF STORMS DEVELOP...A FEW SEVERE STORMS WILL BE POSSIBLE
ESPECIALLY NEAR THE INSTABILITY AXIS.

A COLD FRONT WILL THEN MOVE INTO CENTRAL NEBRASKA ON TUESDAY WHICH
SHOULD BRING A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
FORECAST AREA. HOW FAR SOUTH THE BOUNDARY GETS IS STILL IN
QUESTION...HOWEVER IT SHOULD MOVE FAR ENOUGH INTO THE FORECAST
AREA TO GIVE THE ENTIRE AREA A CHANCE OF RAIN. THE FRONT IS THEN
EXPECTED TO REMAIN AROUND THE AREA THROUGH WEDNESDAY...THOUGH THE
EXACT PLACEMENT REMAINS UNCERTAIN. WILL MAINTAIN A CHANCE OF
THUNDERSTORMS THROUGH AT LEAST WEDNESDAY NIGHT WITH THE BOUNDARY IN THE
AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

KING
Hazardous weather outlook, Sep 5, 4:06 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
506 AM CDT MON SEP 5 2005

KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-061200-
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-
506 AM CDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL END THIS MORNING...BUT MORE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS LATE THIS
AFTERNOON AND TONIGHT COULD BE SEVERE WITH THE MAIN HAZARDS
EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF
60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY AND TUESDAY
NIGHT AS A COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE
ENDING WEDNESDAY NIGHT OR THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ006-007-017>019-NEZ064-076-077-085>087-061200-
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
506 AM CDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL END THIS MORNING...BUT MORE THUNDERSTORMS ARE
POSSIBLE TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE TONIGHT
WITH THE PRIMARY HAZARDS EXPECTED TO BE HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS
A COLD FRONT MOVES INTO THE CENTRAL PLAINS. THE PRIMARY HAZARDS
WILL BE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...HOWEVER
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Adams

When
September 5, 5:03 AM CST
Where
Adams County, Hastings
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.583, -98.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471590.